MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING

AV-TEMECULA-CT ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING
Catalog Number 22225M
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Bradycardia (1751); Occlusion (1984)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of occlusion is listed in the hi-torque guide wires instructions for use (ifu) as a known patient effect of coronary stenting procedures.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified anatomy and/or other devices resulted in the reported difficulty to remove.Manipulation of the device ultimately resulted in the reported detachment.The reported difficulties possibly caused/contributed to the reported patient effects however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat heavily calcified lesions in the left main (lm) and obtuse marginal (om).A 3.5 guiding catheter was advanced and the sport extra guide wire advanced to the om.A 3.50x8 mm xience sierra stent was placed in the lm and a 2.25x18mm xience sierra was placed in the om.An attempt was made to remove the guide wire however it would not pull free from the distal portion of the vessel as it was hung up with the stent and the guide wire separated at the junction/distal end where the wire starts to turn silver.The om became occluded and the patient became bradycardic.A temporary pacemaker was placed and a surgical consult was called.The surgeon determined there was no need to remove the guide wire as it was stuck in the distal portion of the vessel and did not seem like it would embolize.The patient was in stable condition and will continue to be medically monitored.No force was applied during removal of the guide wire.The guide wire was not jailed beneath the stent.

Brand Name
ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8117925
Report Number2024168-2018-09156
Device Sequence Number13520043
Product Code DQX
UDI-Device Identifier08717648079573
UDI-Public08717648079573
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number22225M
Device Lot Number8091461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR